A 22-year-old female asked:
Disclaimer

would side effects be present with increasing zoloft (sertraline) dosage of 25 to 50mg? although no bad side effects when taking 25mg, but many with 50mg.

3 doctor answers
Dr. Toner Overley
72 years experience Psychiatry
Yes: Dose increases blood level and this could tip the balance with the other medications.
Answered on Jul 28, 2016
Dr. Laura Larch
18 years experience Internal Medicine
Yes: Side effects are more commonly seen with increased doses of this medicine.
Answered on Jul 7, 2015
Dr. Alan Koenigsberg
41 years experience Psychiatry
Maybe: In my practice, i start most adults on zoloft (sertraline) at 50 mgs daily, and they do well. I then have them increase the dose to 100 - 200 mgs gradually, so they can be at a therapeutic dose. If you are having side effects now, see your physician and discuss all of your medications, over the counter medicines, and concerns. It may be that your side effects are due to medication interactions.
Answered on Apr 15, 2017
1
1 comment
1
1 thank
Dr. William Marchand
34 years experience Psychiatry
Usually lower doses, such as 50 mg/day don't cause side effects - but there is a lot of individual variation.
Sep 13, 2013

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

Related questions:

A 27-year-old female asked:
Dr. Vladimir Lipovetsky
28 years experience Psychiatry
Unlikely: no bad ones on low dose. The most common ones are activation, fatigue, stomach upset, decreased sexual drive. All should be low grade at low dose if ... Read More
1
1 thank
A 37-year-old female asked:
Dr. Steven Reidbord
35 years experience Psychiatry
Ask your doctor: It's best to ask your prescribing doctor how to handle your specific case; we can't practice medicine over the internet. People usually can stop 12.5 ... Read More
2
2 thanks
A 43-year-old male asked:
Dr. Jeffry Lindenbaum
45 years experience Family Medicine
What symptoms?: I usually tell patients to start 25 mgs with food at dinner. This accomplishes several things. It usually diminishes the effect of sedation, nausea ... Read More
9
9 thanks
A 24-year-old female asked:
Dr. Heidi Fowler
24 years experience Psychiatry
If you were to: Have side effects you could feel some shortly after taking the medication. For instance, if you were to have insomnia it could occur that night. If yo ... Read More

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month